Alert archive / Georgia / Special Weather Statements in 2011
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 20, 2011, 1:51 PM EDT for Candler County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2011, 1:51 PM EDT (17:51 UTC)
- Expired
- Aug 20, 2011, 2:15 PM EDT
- In force
- 24 min
- Issued by
- NWS Atlanta, GA
County Candler County, GA
The radar
The Robins AFB radar (KJGX), 110 km from the middle of the area, began a volume at 17:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 5.9 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 748 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1183 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
253
WWUS82 KFFC 201751
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
151 PM EDT SAT AUG 20 2011
GAZ086-201815-
151 PM EDT SAT AUG 20 2011
...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN EMANUEL
COUNTY UNTIL 215 PM EDT...
AT 147 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER STILLMORE...MOVING EAST AT 5 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE WIND GUSTS TO 35 MPH AS IT
MOVES ACROSS EMANUEL COUNTY THROUGH 215 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE STILLMORE. BRIEF HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3248 8217 3243 8218 3240 8221 3242 8228
3251 8228 3254 8217 3250 8215
TIME...MOT...LOC 1751Z 292DEG 4KT 3247 8222
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 20, 9:41 AM EDT, 4 hours 10 minutes earlier.
Area forecast discussion, Aug 20, 9:41 AM EDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 941 AM EDT SAT AUG 20 2011 .UPDATE... CENTRAL GA STILL LOOKING LIKE A LITTLE BETTER TARGET FOR AFTERNOON CONVECTION WITH SCATTERED SHOWERS/THUNDERSTORMS ALONG WITH FARTHER UP THE SAV RIVER VALLEY...POSSIBLY AFFECTING THE FAR NE MOUNTAINS... WITH MORE INSTABILITY FORECAST THAN THE REST OF THE AREA. OTHERWISE JUST ISOLATED ACTIVITY FOR THE REST OF N GA WITH A SLIGHTLY DRIER AIRMASS. BDL && .PREV DISCUSSION... /ISSUED 725 AM EDT SAT AUG 20 2011/ SHORT TERM /TODAY THROUGH MONDAY/... UPPER TROUGH REMAINS IN PLACE OVER THE EAST COAST WITH STRONG ANTICYCLONE OVER THE SOUTHERN PLAINS THAT WILL SLOWLY BUILD EAST TODAY. NORTHWEST FLOW ALOFT OVER THE SOUTHEAST CONTINUES...BUT TODAY WE WILL BE ON THE BACK SIDE OF THE SHORTWAVE THAT PUSHED THROUGH THE AREA YESTERDAY (REMNANT MCV FROM FRIDAY MORNING CONVECTION ACROSS THE LOWER MISSOURI VALLEY). EXPECT MAINLY DIURNALLY-DRIVEN CONVECTION THIS AFTERNOON BUT WITH POSSIBLY LESS COVERAGE THAN YESTERDAY. ENOUGH DRY AIR ALOFT FOR SOME STRONG WIND GUSTS IN ANY STORMS THAT DEVELOP...BUT EXPECT STORMS TO REMAIN BELOW SEVERE LIMITS. LATE SATURDAY INTO SUNDAY A STRONG UPPER LOW DIGS ACROSS THE HUDSON BAY...WITH TROUGH AXIS PUSHING INTO THE GREAT LAKES. AS THE LOW CONTINUES TO DIG...THE UPPER HIGH RETROGRADES SLIGHTLY. MEANWHILE A WEAK SURFACE FRONT PUSHES INTO THE OHIO AND EVENTUALLY TENNESSEE VALLEYS. THIS FRONT IS FAR REMOVED FROM THE DYNAMICS OF THE UPPER SYSTEM BUT IT WILL PROVIDE ENOUGH LIFT FOR AN ENHANCED CHANCE OF AFTERNOON CONVECTION ON SUNDAY. STILL EXPECT MOSTLY SUB- SEVERE STORMS BUT WITH ADDITIONAL UPPER SUPPORT IT CAN'T BE RULED OUT. ON MONDAY THE FRONT CONTINUES TO PUSH THROUGH THE SOUTHEAST AS THE UPPER TROUGH AXIS SLIDES EAST...PLACING US BACK INTO NORTHWEST FLOW ALOFT. HAVE CONTINUED SLIGHT TO LOW CHANCE POPS ON MONDAY AS THIS PUSHES THROUGH. SHORT-TERM GUIDANCE IS FAIRLY CONSISTENT WITH TEMPERATURES TODAY...THOUGH THE MET WANTS TO COOL THINGS DOWN (ONLY A COUPLE OF DEGREES) FOR SUNDAY AND MONDAY. THIS IS LIKELY THE RESULT OF THE NAM'S OVER-AMPLIFICATION OF THE TROUGH. HAVE CONTINUED USING A BIAS-ADJUSTED MAV/MET BLEND FOR SHORT-TERM TEMPS...BUT LEANED TOWARD THE WARMER MAV FOR SUNDAY AND MONDAY. LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... EXTENDED BEGINS WITH GFS AND ECMWF IN FAIRLY GOOD AGREEMENT... THOUGH THE GFS IS SLIGHTLY FURTHER EAST WITH THE TROUGH AXIS EXTENDING DOWN THE EAST COAST. NORTHWEST FLOW ALOFT CONTINUES OVER THE AREA. BOTH MODELS DEVELOP A SHORTWAVE ACROSS THE UPPER MISSISSIPPI VALLEY ON TUESDAY...LIKELY THE RESULT OF A PV ANOMALY ASSOCIATED WITH ANOTHER MCS MOVING THROUGH THAT REGION. GFS HAS A LITTLE MORE CONVECTIVE FEEDBACK WITH THIS FEATURE BUT BOTH HAVE THE SHORTWAVE MOVING ROUGHLY ACROSS WISCONSIN/ILLINOIS TUESDAY NIGHT. GFS REMAINS ON THE FAST SIDE WITH THE WAVETRAIN AS A WHOLE. BY THE TIME THE SHORTWAVE REACHES THE OHIO VALLEY IT HAS BECOME FAIRLY AMPLIFIED...THOUGH IN GENERAL STILL IN PHASE WITH THE LONGWAVE TROUGH. INCREASED MOISTURE AND LIFT ASSOCIATED WITH THE SHORTWAVE WARRANT CHANCE POPS THROUGH MID-WEEK...WITH POSSIBLY COOLER TEMPS (CLOSER TO SEASONAL AVERAGES) IN STORE. THE OTHER BIG ISSUE IS THE TROPICAL SYSTEM PROGGED FOR THE EXTENDED. ALL MODELS VERY CONSISTENT IN DEVELOPING THIS SYSTEM OVER THE NEXT FEW DAYS. 00Z RUNS OF BOTH THE GFS AND ECMWF IN REMARKABLE AGREEMENT AT LEAST THROUGH 00Z THURSDAY WHEN BOTH HAVE THE STORM OVER EASTERN CUBA. BY 00Z FRIDAY BOTH HAVE THE STORM JUST NORTH OF CUBA...BUT THE GFS IS MUCH STRONGER. GFS ALSO STILL HAS SIGNIFICANT SHORTWAVE...ALMOST A CUTOFF LOW...OVER THE SOUTHERN APPALACHIANS WHEREAS THE ECMWF HAS DAMPENED THIS OUT SOMEWHAT. STILL TOO EARLY TO TELL EXACTLY WHAT IMPACTS THIS STORM WILL HAVE ON GEORGIA SO HAVE JUST GONE WITH A GENERALIZED POP SCENARIO AND HAVE PULLED BACK ON MEX WINDS. WILL WATCH THIS CLOSELY OVER THE NEXT SEVERAL DAYS. TDP AVIATION... 12Z UPDATE... SKC FOR THE MORNING WILL GIVE WAY TO SCATTERED AFTERNOON CONVECTION...MAINLY SOUTH OF METRO TERMINALS AND IN THE 20Z-02Z TIME FRAME. MCS APPROACHING FROM THE NW PROGGED TO DISSIPATE...BUT REMNANT MCV SHOULD ENTER GEORGIA AROUND 21Z AND AID IN AFTERNOON CONVECTION FORMATION. WILL STAY WITH CB IN TAFS...AS COVERAGE IS A LOW CONFIDENCE ITEM. LIGHT WESTERLY WINDS ALONG WITH VFR CIGS AND VSBYS WILL BE THE RULE TODAY. //ATL CONFIDENCE...12Z UPDATE... MEDIUM ON CB FOR AFTERNOON CONVECTION. HIGH ON REMAINING ELEMENTS. 27 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 95 70 94 70 / 30 20 30 20 ATLANTA 94 74 93 74 / 20 20 30 20 BLAIRSVILLE 86 68 87 66 / 20 20 40 30 CARTERSVILLE 95 70 94 68 / 20 20 30 30 COLUMBUS 96 74 96 73 / 30 20 30 20 GAINESVILLE 92 73 91 72 / 20 20 30 20 MACON 96 71 96 71 / 30 20 30 20 ROME 96 70 94 68 / 20 20 30 30 PEACHTREE CITY 94 70 93 69 / 20 20 30 20 VIDALIA 95 72 95 74 / 40 20 30 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 20, 5:35 AM EDT, 8 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 535 AM EDT SAT AUG 20 2011 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-210945- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 535 AM EDT SAT AUG 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS EXPECTED THIS AFTERNOON AND EARLY EVENING. .SYNOPSIS... A WEAK TROF OF LOW PRESSURE EXTENDS ACROSS THE DEEP SOUTH AND AN EQUALLY WEAK UPPER LEVEL SHORT-WAVE WAS TRACKING INTO THE CAROLINAS THIS MORNING. .PRIMARY HAZARDS... OCCASIONAL LIGHTNING AND WIND GUSTS TO 40 MPH WILL BE THE PRIMARY HAZARDS ASSOCIATED WITH THUNDERSTORMS THAT FORM TODAY. THERE IS A REMOTE POSSIBILITY OF ONE OR TWO STORMS APPROACHING SEVERE THRESHOLDS WITH WIND GUSTS UP TO 60 MPH. THIS ACTIVITY IS EXPECTED GENERALLY AFTER 3 PM...WITH GREATER THUNDERSTORM COVERAGE IN MIDDLE GEORGIA. .DISCUSSION... A SHORT-WAVE IS EXITING THE STATE THIS MORNING AND MOVING ACROSS THE CAROLINAS. SUBSIDENCE AND SLIGHTLY DRIER AIR BEHIND THIS WAVE WILL SUPPRESS CONVECTION UNTIL THE MAXIMUM HEATING OF THE DAY. THUNDERSTORMS SHOULD BEGIN DEVELOPING IN CENTRAL GEORGIA WHERE A WEAK SURFACE TROF RESIDES. WARMER TEMPERATURES ALOFT WILL REDUCE THE OVERALL INTENSITY OF THESE STORMS. DRYING AT MID LEVELS...HOWEVER...MAY AID A COUPLE OF THE STORMS IN PRODUCING WIND GUSTS APPROACHING SEVERE LIMITS. MOST...IF NOT ALL...OF THE THUNDERSTORM ACTIVITY IS EXPECTED TO REMAIN BELOW SEVERE LIMITS OWING TO WEAK WIND SHEAR ALOFT AND CAPE VALUES IN THE 1500 J/KG RANGE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 20, 1:38 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
138 PM EDT SAT AUG 20 2011
GAZ033-044-053>055-201815-
138 PM EDT SAT AUG 20 2011
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN COWETA...FAYETTE...CLAYTON AND FULTON COUNTIES UNTIL 215 PM EDT...
AT 137 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ONE OVER TYRONE...THAT WERE NEARLY STATIONARY.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS COWETA...FAYETTE...CLAYTON AND FULTON COUNTIES THROUGH 215 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE KENWOOD...
TYRONE...UNION CITY...FAIRBURN...BONANZA...IRONDALE...JONESBORO...
RIVERDALE...FAYETTEVILLE...SANDY CREEK...STARRS MILL...PEACHTREE
CITY...CANNONGATE AND SENOIA. BRIEF HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.
SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
&&
LAT...LON 3370 8440 3353 8429 3353 8428 3349 8428
3346 8430 3343 8436 3340 8439 3329 8455
3350 8469
TIME...MOT...LOC 1738Z 049DEG 1KT 3344 8458Special weather statement, Aug 20, 1:51 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
151 PM EDT SAT AUG 20 2011
GAZ086-201815-
151 PM EDT SAT AUG 20 2011
...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN EMANUEL
COUNTY UNTIL 215 PM EDT...
AT 147 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER STILLMORE...MOVING EAST AT 5 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE WIND GUSTS TO 35 MPH AS IT
MOVES ACROSS EMANUEL COUNTY THROUGH 215 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE STILLMORE. BRIEF HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3248 8217 3243 8218 3240 8221 3242 8228
3251 8228 3254 8217 3250 8215
TIME...MOT...LOC 1751Z 292DEG 4KT 3247 8222The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 8:55 PM EDT | Special Weather Statement | FFC | Cobb | 35 min |
| Aug 19, 10:44 PM EDT | Special Weather Statement | FFC | White | 31 min |
| Aug 20, 1:38 PM EDT | Special Weather Statement | FFC | Clayton, Fayette | 37 min |
| Aug 20, 2:39 PM EDT | Special Weather Statement | FFC | Butts, Henry | 36 min |
| Aug 20, 3:04 PM EDT | Special Weather Statement | FFC | Wilkes | 26 min |
| Aug 20, 3:14 PM EDT | Special Weather Statement | FFC | Gwinnett | 31 min |
| Aug 20, 3:40 PM EDT | Special Weather Statement | FFC | Coweta | 35 min |
| Aug 20, 3:46 PM EDT | Special Weather Statement | FFC | Chattahoochee | 29 min |
| Aug 20, 4:02 PM EDT | Special Weather Statement | FFC | Monroe | 43 min |
| Aug 20, 4:09 PM EDT | Special Weather Statement | FFC | Baldwin | 51 min |
| Aug 20, 4:56 PM EDT | Special Weather Statement | FFC | Upson | 49 min |
| Aug 20, 6:35 PM EDT | Special Weather Statement | FFC | Houston, Pulaski | 25 min |
| Aug 20, 7:46 PM EDT | Special Weather Statement | FFC | Cobb | 29 min |
Nearby
Special Weather Statements in Georgia, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.